MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-232
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Discomfort (2330); Injury (2348); Reaction (2414); Inadequate Osseointegration (2646)
Date of Event 11/26/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported through the attorney for the patient, as a result of a legal claim, that allegedly the patient received a trident acetabular hip system.It was further alleged that, the patient is experiencing "loosening and discomfort" from the system.Update from medical review: a revision of the right total hip arthroplasty acetabular component was performed for a diagnosis of acetabular loosening and metallosis.The liner showed "anterior impingement".The stem was retained as the taper was noted to be "acceptable".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding fretting (metallosis) involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant revealed: ¿on (b)(6) 2007 a revision of the right total hip arthroplasty acetabular component was performed for a diagnosis of acetabular loosening and metallosis.The operative report describe general anesthesia and a posterior approach.The femoral head was removed and the taper was noted to be "acceptable".The stem was retained.Specimens were sent for culture and sensitivity.The liner was removed, as well as the shell, and the liner showed "anterior impingement".Anterior and posterior columns were intact and the acetabulum was reamed to 58 millimeters.Allograft was placed in the base of the defect, and a 60 trident tritanium hemispherical cup with four screws, a 60cc fresh frozen allograft, and a 40/0° x3 insert were utilized, and a 40/0 lfit head was placed on the retained stem, all by uncomplicated surgery." [.] ¿in this noncompliant, hypothyroid smoker with compromised acetabular bone stock, failure of biologic fixation of the acetabular component was not unexpected as explained to the patient prior to the primary hip arthroplasty.No x-rays prior to the november 2007 revision demonstrating the loose acetabular component are available.There is no evidence that factors of faulty component manufacturing or materials were responsible for the revision surgery three years post-implantation in this case.¿ product history review: a review of the device history records could not be performed as no lot information was provided.Complaint history review: a complaint history review could not be performed as no lot information was provided.Conclusions: the event nor the root cause could not be confirmed because insufficient information was provided.Further information is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +4 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8373695
Report Number0002249697-2019-01206
Device Sequence Number16177919
Product Code JDI
UDI-Device Identifier07613327013085
UDI-Public07613327013085
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2007
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6260-9-232
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight70